×

Finite element method for linear multiterm fractional differential equations. (English) Zbl 1264.65120

Summary: We consider the linear multiterm fractional differential equation (fDE). Existence and uniqueness of the solution of such equation are discussed. We apply the finite element method (FEM) to obtain the numerical solution of this equation using Galerkin approach. A comparison, through examples, between our techniques and other previous numerical methods is established.

MSC:

65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
34A08 Fractional ordinary differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] T. M. Atanackovic and B. Stankovic, “On a system of differential equations with fractional derivatives arising in rod theory,” Journal of Physics A, vol. 37, no. 4, pp. 1241-1250, 2004. · Zbl 1059.35011 · doi:10.1088/0305-4470/37/4/012
[2] A. Carpinteri and F. Mainardi, Fractals and Fractional Calculus in Continuum Mechanics, vol. 378, Springer, New York, NY, USA, 1997. · Zbl 0917.73004
[3] R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific Publishing, Singapore, 2000. · Zbl 0998.26002 · doi:10.1142/9789812817747
[4] R. Magin, “Fractional Calculus in Bioengineering-part 1-3,” Critical Reviews in Bioengineering, vol. 32, no. 3-4, pp. 195-377, 2004.
[5] S. S. Ray and R. K. Bera, “Analytical solution of the Bagley Torvik equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 168, no. 1, pp. 398-410, 2005. · Zbl 1109.65072 · doi:10.1016/j.amc.2004.09.006
[6] Z. H. Wang and H. Y. Hu, “Stability analysis of vibration systems with fractional-order derivatives,” Science China Physics, vol. 53, no. 2, pp. 345-352, 2010.
[7] S. Momani, “Non-perturbative analytical solutions of the space- and time-fractional Burgers equations,” Chaos, Solitons & Fractals, vol. 28, no. 4, pp. 930-937, 2006. · Zbl 1099.35118 · doi:10.1016/j.chaos.2005.09.002
[8] Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167-174, 2008. · Zbl 1152.34311 · doi:10.1016/j.chaos.2006.06.041
[9] S. Abbasbandy, “An approximation solution of a nonlinear equation with Riemann-Liouville’s fractional derivatives by He’s variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 53-58, 2007. · Zbl 1120.65133 · doi:10.1016/j.cam.2006.07.011
[10] J. H. He and Z. B. Li, “Converting fractional differential equations into partial differentil equations,” Thermal Science, vol. 16, no. 2, pp. 331-334, 2012. · doi:10.2298/TSCI110503068H
[11] J.-H. He, “A short remark on fractional variational iteration method,” Physics Letters A, vol. 375, no. 38, pp. 3362-3364, 2011. · Zbl 1252.49027 · doi:10.1016/j.physleta.2011.07.033
[12] J.-H. He, S. K. Elagan, and Z. B. Li, “Geometrical explanation of the fractional complex transform and derivative chain rule for fractional calculus,” Physics Letters A, vol. 376, no. 4, pp. 257-259, 2012. · Zbl 1255.26002 · doi:10.1016/j.physleta.2011.11.030
[13] Z. B. Li, et al., “Exact solutions of time -fractional heat conduction equation by the fractional comlex transform,” Thermal Science, vol. 16, no. 2, pp. 335-338, 2012. · doi:10.2298/TSCI110503069L
[14] X.-H. Wu and J.-H. He, “EXP-function method and its application to nonlinear equations,” Chaos, Solitons and Fractals, vol. 38, no. 3, pp. 903-910, 2008. · Zbl 1153.35384 · doi:10.1016/j.chaos.2007.01.024
[15] M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65-77, 2004. · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[16] M. H. Heydari, M. R. Hooshmandasl, F. M. Maalek Ghaini, and F. Mohammadi, “Wavelet collocation method for solving multiorder fractional differential equations,” Journal of Applied Mathematics, vol. 2012, Article ID 542401, 19 pages, 2012. · Zbl 1235.42034 · doi:10.1155/2012/542401
[17] A. S. Bataineh, A. K. Alomari, M. S. M. Noorant, I. Hashim, and R. Nazar, “Serties solutions of systems of nonlinear fractional deffiential equations,” Acta Applicandae Mathematicae, vol. 105, no. 2, pp. 189-198, 2009. · Zbl 1187.34007 · doi:10.1007/s10440-008-9271-x
[18] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006. · Zbl 1092.45003
[19] K. Diethelm and N. J. Ford, “Predictor-corrector strategies for single- and multi-term fractional differential equations,” in Proceedings of the 5th Hellenic-European Conference on Computer Mathematics and Its Applications, E. A. Lipitakis, Ed., pp. 117-122, LEA Press, 2002. · Zbl 1028.65081
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.